Finite-sample inference with monotone incomplete multivariate normal data, I

Wan Ying Chang, Donald St P. Richards

Research output: Contribution to journalArticlepeer-review

30 Scopus citations


We consider problems in finite-sample inference with two-step, monotone incomplete data drawn from Nd (μ, Σ), a multivariate normal population with mean μ and covariance matrix Σ. We derive a stochastic representation for the exact distribution of over(μ, ̂), the maximum likelihood estimator of μ. We obtain ellipsoidal confidence regions for μ through T2, a generalization of Hotelling's statistic. We derive the asymptotic distribution of, and probability inequalities for, T2 under various assumptions on the sizes of the complete and incomplete samples. Further, we establish an upper bound for the supremum distance between the probability density functions of over(μ, ̂) and over(μ, ̃), a normal approximation to over(μ, ̂).

Original languageEnglish (US)
Pages (from-to)1883-1899
Number of pages17
JournalJournal of Multivariate Analysis
Issue number9
StatePublished - Oct 2009

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Numerical Analysis
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Finite-sample inference with monotone incomplete multivariate normal data, I'. Together they form a unique fingerprint.

Cite this